Alert archive / Colorado / Snow Advisories in 2007

Snow Advisory 7, NWS Denver/Boulder, CO

April 8, 200710 counties in Colorado

NWS Denver/Boulder, CO issued this snow advisory at Apr 8, 2007, 10:43 AM MDT for 10 counties in Colorado. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 10:43 AM MDT (16:43 UTC)
Expired
Apr 8, 2007, 6:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 68 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 081643
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1043 AM MDT SUN APR 8 2007


COZ034-090000-
/O.NEW.KBOU.SN.Y.0007.070408T1643Z-070409T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1043 AM MDT SUN APR 8 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE AFTERNOON...WITH ANOTHER 3 TO 6
INCHES EXPECTED. IN ADDITION...ISOLATED THUNDERSTORMS ARE
POSSIBLE...WHICH COULD ADD AN ADDITIONAL 1 TO 2 INCHES OF
SNOWFALL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ036-041-090000-
/O.NEW.KBOU.SN.Y.0007.070408T1643Z-070409T0000Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
1043 AM MDT SUN APR 8 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

OCCASIONAL SNOW WILL CONTINUE THROUGH THE AFTERNOON...WITH
AN ADDITIONAL 2 TO 4 INCHES EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
LESZCYNSKI
2 follow-up statements
000 
WWUS45 KBOU 082135
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT SUN APR 8 2007

COZ034-090000-
/O.CON.KBOU.SN.Y.0007.000000T0000Z-070409T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
335 PM MDT SUN APR 8 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SNOW WILL GRADUALLY DECREASE DURING THE AFTERNOON. HOWEVER...ADDITIONAL
ACCUMULATIONS OF UP TO 4 INCHES CAN BE EXPECTED BY THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ036-041-090000-
/O.CON.KBOU.SN.Y.0007.000000T0000Z-070409T0000Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
335 PM MDT SUN APR 8 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SNOW WILL GRADUALLY DECREASE DURING THE AFTERNOON. HOWEVER...
ADDITIONAL ACCUMULATIONS OF UP TO 3 INCHES CAN BE EXPECTED BY THIS
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
LESZCYNSKI
000 
WWUS45 KBOU 090004
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
604 PM MDT SUN APR 8 2007

COZ034-036-041-090115-
/O.EXP.KBOU.SN.Y.0007.000000T0000Z-070409T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
604 PM MDT SUN APR 8 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. SCATTERED LIGHT SNOW
SHOWERS WILL CONTINUE TONIGHT IN THE HIGHER MOUNTAINS WITH
ACCUMULATIONS OF UP TO 3 INCHES OF SNOW. THERE WILL BE JUST A
CHANCE OF SHOWERS IN THE FOOTHILLS AND PALMER DIVIDE AREA THIS
EVENING.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Apr 8, 2:35 AM MDT, 8 hours 8 minutes earlier.

Area forecast discussion, Apr 8, 2:35 AM MDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 AM MDT SUN APR 8 2007

.SHORT TERM...TWO THINGS WILL AFFECT NRN CO TODAY.  A WEAK UPPER
LEVEL SYSTEM OVER UTAH WILL MOVE SE ACROSS THE SRN ROCKIES HOWEVER
MOISTURE FROM THIS SYSTEM WILL MOVE ACROSS THE NRN MTNS TODAY.
CROSS-SECTIONS SHOW 700 MB WINDS WNW AROUND 20KTS WITH LAPSE RATES
IN THE 6 TO 7 C/KM RANGE.  THUS WILL SEE PERIODS OF OROGRAPHIC SNOW
ALONG WITH SOME AFTN CONVECTION SO WILL INCREASE POPS FOR TODAY.
SNOW AMOUNTS SHOULD BE IN THE 2 TO 4 INCH RANGE HOWEVER WITH
CONVECTION SOME AREAS WILL PROBABLY GET LOCALLY HIGHER AMOUNTS.
MEANWHILE OVER NERN CO AN UPPER LEVEL JET IN NWLY FLOW ALOFT WILL
AFFECT THE NERN PLAINS THRU AT LEAST MIDDAY SO COULD STILL SEE SOME
LINGERING LIGHT SNOW/LIGHT FREEZING DRIZZLE.  MEANWHILE BY AFTN AS
CONVECTION DEVELOPS OVER THE MTNS EXPECT SOME OF THIS ACTIVITY TO
MOVE SE ACROSS THE FOOTHILLS AND FRONT RANGE URBAN CORRIDOR.  THUS
COULD SEE A BRIEF PERIOD OF HEAVIER PCPN BY MID TO LATE AFTN SO WILL
RAISE POPS INTO THE CHC CATEGORY.  SOUNDINGS FROM MM5 SHOW AIRMASS
MAY BE COLD ENOUGH FOR PCPN TO FALL AS SNOW AT LOWER ELEVATIONS SO
DEPENDING ON WHERE THE HEAVIEST PCPN DEVELOPS COULD SEE LOCALLY A
QUICK FEW INCHES OF SNOW IN AND NEAR THE FOOTHILLS.  AS FOR TEMPS
SOUNDINGS SHOW COLD AIR NOT ERODING MUCH TODAY AND IF CLOUD COVER
HANGS AROUND ALL DAY HIGHS MAY NOT GET OUT OF THE 30S ACROSS NERN
CO.  FOR TONIGHT SOME LINGERING OROGRAPHIC SNOW WILL CONTINUE IN THE
MTNS HOWEVER PCPN AT LOWER ELEVATIONS SHOULD END BY EARLY EVENING.

.LONG TERM...OVERALL ONLY MINOR ADJUSTMENTS PLANNED IN THE LONG
TERM.  FOR MONDAY...AN WEAK UPPER TROF WILL BE NEAR THE FOUR CORNERS
WITH A WEAK NWLY FLOW OVR NRN CO.  THE TROF WILL SHIFT TO THE
SOUTHEAST WITH AN INCRG WNWLY FLOW DVLPG OVR NRN CO.  THERE IS SOME
FVBL UPWARD QG VERTICAL VELOCITIES OVR NERN CO MONDAY AFTN AOA 700
MB AND THEY ARE WEAK AS WELL. BEST POTENTIAL WL BE IN THE HIGH
COUNTRY WITH FVBL OROGRAPHIC COMPONENT IN PLACE.  ANOTHER SYSTEM IS
PROGGED TO MOVE OUT OF THE NRN ROCKIES AND INTO THE NRN GREAT PLAINS
MONDAY NIGHT.  AS IT DOES THE ZONAL PATTERN OVER CO WL INCRS WITH
SOME MID LVL CAA AS WELL.  SPATIAL CROSS-SECTIONS SHOW SOME MSTR
INCRG IN THE MTNS BUT QG VERTICAL VELOCITIES WILL BE ON THE
SUBSIDENT SIDE.  LIKELY POPS STILL OKAY IN THE MTNS MONDAY
NIGHT...WHEN BEST MSTR AND FVBL OROGRAPHICS WILL BE...WITH DCRG SNOW
POTENTIAL ON TUESDAY.  TUESDAY INTO WEDNESDAY...AN UPPER LEVEL RIDGE
WILL MOVE OVER THE STATE WITH THE AFTN TEMPERATURES PROGGED TO
MODIFY.  THE RIDGE AXIS WILL SHIFT TO THE EAST ON THURSDAY AHEAD OF
THE NEXT STORM SYSTEM.  A SOUTHWESTERLY FLOW WL BE OVER CO ON
THURSDAY WITH CONTINUED MILD AFTN TEMPERATURES.  MSTR WILL AGAIN
START TO INCRS OVR WRN CO ON THURSDAY. THE OVERALL TIMING OF THE
NEXT SYSTEM STILL LOOKS OKAY WITH THE BEST POTENTIAL FOR PCPN
THURSDAY NIGHT INTO FRIDAY.  THE GFS ENSEMBLES ALL SHOW THE TROF
NEAR THE FOUR CORNERS REGION BY 12Z FRIDAY THEN KICK IT INTO SERN CO
FRIDAY AFTN. THE QG VERTICAL VELOCITIES ARE FAIRLY STRONG AT ALL
LEVELS BY FRIDAY AFTN OVER THE ENTIRE CWFA. THE ECMWF APPEARS TO
AGREE WITH THIS SOLUTION AS WELL. IF THIS STORM TRACK PANS OUT THEN
THE ENTIRE CWFA STANDS A GOOD CHC OF SOME PCPN.  WL LEAVE CURRENT
CHC POPS OVR THE ENTRIRE CWFA IN PLACE WITH ONLY MINOR ADJUSTMENTS
TO TEMPERATURES FOR WEDNESDAY THROUGH FRIDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RPK/COOPER
Hazardous weather outlook, Apr 8, 5:01 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
501 AM MDT SUN APR 08 2007

COZ030>051-081700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
501 AM MDT SUN APR 08 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY WITH A FEW
AFTERNOON THUNDERSTORMS AS WELL.  SNOW AMOUNTS UP TO 4 INCHES ARE
POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES WHERE
THUNDERSTORMS OCCUR.  OVER LOWER ELEVATIONS SOME VERY LIGHT SNOW
ALONG WITH SOME PATCHY FREEZING DRIZZLE ARE POSSIBLE THIS MORNING.
BY THIS AFTERNOON SHOWERS WILL INCREASE IN THE FOOTHILLS AND MOVE
OVER PORTIONS OF THE FRONT RANGE URBAN CORRIDOR.  UP TO AN INCH OR
TWO OF SNOW MAY OCCUR WITH THESE SHOWERS BEFORE THEY DIMINISH BY
THIS EVENING.  SNOW WILL ALSO GRADUALLY DECREASE IN THE MOUNTAINS
TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH
MONDAY...BUT THEN INCREASE IN COVERAGE MONDAY NIGHT...AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS COLORADO. ACROSS THE NORTHEAST PLAINS
THERE WILL JUST BE A SLIGHT CHANCE OF SHOWERS.  IT WILL BE DRIER BUT
COOLER AS WELL ON TUESDAY.  WARMER CONDITIONS RETURN TO THE AREA ON
WEDNESDAY AND THURSDAY.

ANOTHER DEVELOPING STORM SYSTEM IS FORECAST TO MOVE INTO THE
CENTRAL ROCKIES THURSDAY NIGHT AND FRIDAY.  ALTHOUGH THERE IS STILL
SOME UNCERTAINTY REGARDING THE TIMING AND TRACK OF THIS SYSTEM...
THERE IS A POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS MUCH OF THE
REGION AT THAT TIME.  RESIDENTS OR PEOPLE PLANNING TRAVEL ACROSS
COLORADO LATE NEXT WEEK SHOULD MONITOR THE NATIONAL WEATHER SERVICE
OR YOUR LOCAL NEWS MEDIA FOR THE LATEST INFORMATION ON THIS
POTENTIAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RPK/COOPER

Nearby

Snow Advisories in Colorado, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.